MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 27IN 2-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 27IN 2-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y417H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluation summary: twenty-nine unopened samples of product code y417, lot mkk752 were received for analysis.The complaint sample was not returned for analysis.During the visual inspection of thirteen samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.Per the conditions of the samples received, no performance pull off suture needle were found, and the tested sample met the finished goods requirements.A manufacturing record evaluation was performed for the finished device lot and no non-conformances were identified.Representative samples returned to support investigation of 2 device issues captured in reports 2210968-2019-80338.Analysis results have been included in initial reports for each.
 
Event or Problem Description
It was reported that the patient underwent a total knee procedure on (b)(6) 2019 and suture was used.The suture separated from the needle at the swage during use.The procedure was completed with an alternate like device.There were no adverse patient consequences reported.

Brand Name
MCRYL UD 27IN 2-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8510674
Report Number2210968-2019-80339
Device Sequence Number13707822
Product Code GAN
UDI-Device Identifier10705031059139
UDI-Public10705031059139
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue NumberY417H
Device Lot NumberMKK752
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2019
Initial Report FDA Received Date04/12/2019
Patient Sequence Number1